Well we didn't get to update yesterday because it was a rough day. It was suppose to be our short day. Last day of steroids, two hour drip. It did however not work out that way.
I started the day off in a horrid mood. Was it lack of sleep or roid rage? Not sure. By the time I got to the clinic to start the drip, Kristin had a new IV in and was COVERED from head to toe with a horrible rash. They started her on benadryl right away. She was not happy. Apparently the rash itches and burns really badly.
Me on the other hand, when I got in my heart rate was at 49 beats per min, which I guess is really, really bad since everyone started to freak out. I am normally at 88 beats per min.
They suggested taking me off the Campath and admitting me into the hospital. I refused. So they hooked me up to a EKG machine and gave me some Benadryl ( which totally made me high). They also took our blood and started us on the steroids.
Finally I talked them into giving me the Campath and just keeping me on the EKG machine the whole time. Not comfortable, but better than the hospital. They still kept us on a four hour drip as opposed to the two hour drip. The Benadryl helped Kristin's rash at first , until she started on Campath and then her rash came back with a vengeance. Mean while they waited for our labs just to make sure that I didn't have any mini heart attacks.
Kristin and I were exhausted all day. It was rough and we ended up being in the clinic longer than any other day. By the end of the four hour Campath drip my IV blew, so I got to take that out .. yeah.. two hands..
My labs came back okay and they got my heart rate up into the 60s. the labs did show that only after three days, my immune system was officially gone. They lost Kristin's labs, so no news on her.
They also gave me some sleeping pills so that maybe I could catch up on some rest, which was a good thing. I slept from the time I got home ( 6pm) till this morning. I woke up a few times with bloated pain in my chest and stomach. Plus my body ached from head to toe as usual.
When we got to the clinic this morning, it was a repeat of yesterday. kristin's insane rash and now my heart beat is at 42 beats per min. NOT GOOD! They started Kristin on benadryl, her IV held. We pre-medicated with our pre-infusion cocktail. They are about to start my IV and give me some benadryl to try and get my heart beat back up. If it goes up I get to skip the steroids ( they are keeping Kristin on them, because of her rash) and hopefully start the Campath..
Two more days.. We are beat. This has been a huge ordeal.
I hope my IV goes in. I got lucky last time!
I can't wait for tomorrow when hopefully this is all over!